Alert archive / Idaho / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 33, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 1, 2015, 5:46 PM MDT for Fremont County, Idaho. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2015, 5:46 PM MDT (23:46 UTC)
- Expired
- Jun 1, 2015, 6:10 PM MDT
- In force
- 24 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
County Fremont County, ID
The radar
The Pocatello radar (KSFX), 196 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 1:40 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.8 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 2187 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
838
WUUS55 KPIH 012346
SVRPIH
IDC043-020030-
/O.NEW.KPIH.SV.W.0033.150601T2346Z-150602T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
546 PM MDT MON JUN 1 2015
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FREMONT COUNTY IN SOUTH CENTRAL IDAHO...
* UNTIL 630 PM MDT
* AT 545 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR LAST CHANCE...OR 19 MILES
NORTH OF MARYSVILLE...AND MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
BIG SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4428 11135 4463 11123 4462 11122 4462 11123
4458 11123 4457 11118 4455 11117 4453 11113
4452 11114 4449 11112 4447 11105 4428 11105
TIME...MOT...LOC 2345Z 200DEG 26KT 4434 11127
$$
HEDGES1 follow-up statement
418
WWUS55 KPIH 020010
SVSPIH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
610 PM MDT MON JUN 1 2015
IDC043-020020-
/O.CAN.KPIH.SV.W.0033.000000T0000Z-150602T0030Z/
FREMONT ID-
610 PM MDT MON JUN 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FREMONT COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4428 11135 4463 11123 4462 11122 4462 11123
4458 11123 4457 11118 4455 11117 4453 11113
4452 11114 4449 11112 4447 11105 4428 11105
TIME...MOT...LOC 0009Z 200DEG 26KT 4451 11118
$$
HEDGESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 1:26 PM MDT, 4 hours 20 minutes earlier.
Area forecast discussion, Jun 1, 1:26 PM MDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 126 PM MDT MON JUN 1 2015 .SHORT TERM...TONIGHT THROUGH WEDNESDAY. A COLD FRONT IS MOVING THROUGH THE REGION THIS AFTERNOON. SHOWERS AND THUNDERSTORM ARE DEVELOPING JUST BEHIND THE FRONT ALONG THE 700MB TROUGH. THE THREAT FOR SEVERE THUNDERSTORMS WILL PERSIST INTO THE EVENING HOURS WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF THE REGION UNTIL 03Z. MUCH OF THE ACTIVITY WILL MOVE AWAY FROM THE REGION OVERNIGHT. THUNDERSTORMS ARE POSSIBLE ONCE AGAIN ON TUESDAY...BUT SHOULD BE MAINLY CONFINED TO THE CENTRAL MOUNTAINS. EXPECT BREEZY CONDITIONS FOR WEDNESDAY...PROBABLY JUST BELOW LAKE WIND ADVISORY LEVELS. ANOTHER GOOD CHANCE FOR STORMS AREAWIDE ON WEDNESDAY AS AN UPPER LOW BEGINS TO DIG INTO THE WEST AND A SHORTWAVE TROUGH MOVES THROUGH THE REGION. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. UPPER TROUGH ALONG PACIFIC COAST DEEPENS AND CLOSES CENTER OFF CALIFORNIA COAST THROUGH THURSDAY NIGHT. UPPER LOW THEN CONTINUES TO DROP SOUTH TO NEAR SAN DIEGO FOR THE WEEKEND. SOUTHERLY FLOW MAINTAINS MOISTURE ACROSS EAST IDAHO. GFS WAVERING SLIGHTLY ON AMOUNT OF MOISTURE AVAILABLE FROM ANDRES FOR THE WEEKEND...BUT POTENTIAL STILL EXISTS TO SEE AN INCREASE BY SATURDAY. HAVE KEPT MENTION OF PRECIP EACH DAY ACROSS THE REGION. DMH && .AVIATION...ACTIVE BAND OF SHOWERS BETWEEN SURFACE COLD FRONT AND MID LEVEL TROUGH AXIS ACROSS WESTERN IDAHO AND STRETCHING THROUGH THE CENTRAL MOUNTAINS. MUCH OF EASTERN IDAHO CLEAR AND CONTRIBUTING TO ACTIVE DESTABILIZATION THIS AFTERNOON. MESOSCALE MODELS CONTINUE TO POINT AT MID AFTERNOON FOR RAPID DEVELOPMENT OF STRONG THUNDERSTORMS. STILL EXPECTING AT LEAST ISOLATED THREAT FOR WIND GUSTS AROUND 60 MPH AND LARGE HAIL. STILL ANTICIPATING MVFR OR IFR WITHIN ACTIVE CONVECTION UNTIL LATE EVENING. ONCE CONVECTIVE THREAT AS PASSED EAST IDAHO WILL RETURN TO WIDESPREAD VFR. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
In the hours before
Local storm report, Jun 1, 5:03 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
503 PM MDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM LIGHTNING 1 ESE CLIFTON 42.18N 111.98W
06/01/2015 FRANKLIN ID TRAINED SPOTTER
UNCONFIRMED PERSON STRUCK BY LIGHTNING IN PRESTON, ID
&&
GWICKLUNLocal storm report, Jun 1, 5:05 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
505 PM MDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM TSTM WND GST 1 ESE CLIFTON 42.18N 111.98W
06/01/2015 E45 MPH FRANKLIN ID TRAINED SPOTTER
ESTIMATED 45 TO 50 MPH WIND GUSTS
&&
GWICKLUNLocal storm report, Jun 1, 5:07 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
507 PM MDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND GST 1 NNW REXBURG 43.85N 111.79W
06/01/2015 E50 MPH MADISON ID TRAINED SPOTTER
ESTIMATED WIND GUST OF 50 TO 60 MPH. PEA-SIZE HAIL. VERY
HEAVY RAINFALL WITH STORM.
&&
GWICKLUNLocal storm report, Jun 1, 5:29 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
529 PM MDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG PRESTON 42.10N 111.87W
06/01/2015 FRANKLIN ID TRAINED SPOTTER
40 PLUS MPH WIND GUSTS. THREE INCH TREE LIMBS ARE BROKEN
FROM TREES. VINYL FENCE HAS DAMAGE DUE TO BROKEN SLATS
TORN FREE OF POSTS.
&&
GWICKLUNLocal storm report, Jun 1, 5:32 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
532 PM MDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 1 ESE CLIFTON 42.18N 111.98W
06/01/2015 FRANKLIN ID TRAINED SPOTTER
WESTON AND PRESTON EXPERIENCED 45 TO 50 MPH WIND GUSTS.
SEVERAL POWER POLES ARE DOWN. NO HAIL REPORTED.
&&
GWICKLUNLocal storm report, Jun 1, 5:35 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
535 PM MDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM NON-TSTM WND DMG 8 N RIVERDALE 42.28N 111.84W
06/01/2015 FRANKLIN ID TRAINED SPOTTER
EXPERIENCED 1/2 INCH HAIL AT TREASURETON.
&&
GWICKLUNThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 6:08 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Cassia, Minidoka, Power | 37 min |
| May 31, 6:46 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Power | 44 min |
| May 31, 6:50 PM MDT | Special Weather Statement | PIH | Fremont | 40 min |
| May 31, 7:30 PM MDT | Special Weather Statement | PIH | Fremont | 30 min |
| May 31, 7:31 PM MDT | Special Weather Statement | PIH | Bannock, Bingham, Power | 44 min |
| May 31, 7:59 PM MDT | Special Weather Statement | PIH | Butte, Jefferson | 46 min |
| May 31, 8:38 PM MDT | Special Weather Statement | PIH | Bingham, Bonneville, Butte, Jefferson, Madison | 37 min |
| May 31, 9:04 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Fremont, Jefferson, Madison, Teton | 41 min |
| May 31, 9:39 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Fremont, Jefferson, Madison, Teton | 36 min |
| May 31, 10:11 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Fremont, Jefferson, Madison, Teton | 34 min |
| Jun 1, 4:25 AM MDT | Special Weather Statement | PIH | Custer | 80 min |
| Jun 1, 5:08 AM MDT | Special Weather Statement | PIH | Blaine | 82 min |
| Jun 1, 10:23 AM MDT | Special Weather Statement | PIH | Custer | 67 min |
| Jun 1, 12:57 PM MDT | Special Weather Statement | PIH | Butte | 63 min |
| Jun 1, 1:32 PM MDT | Severe Thunderstorm Warning | PIH | Butte, Custer | 33 min |
| Jun 1, 1:56 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Cassia, Power | 49 min |
| Jun 1, 2:23 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Butte, Jefferson | 52 min |
| Jun 1, 2:31 PM MDT | Severe Thunderstorm Warning | PIH | Butte, Clark | 29 min |
| Jun 1, 3:03 PM MDT | Special Weather Statement | PIH | Cassia | 42 min |
| Jun 1, 3:05 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 40 min |
| Jun 1, 3:14 PM MDT | Special Weather Statement | PIH | Butte | 2 hr |
| Jun 1, 3:21 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Power | 39 min |
| Jun 1, 3:48 PM MDT | Special Weather Statement | PIH | Power | 57 min |
| Jun 1, 3:50 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Power | 40 min |
| Jun 1, 3:58 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Bonneville, Caribou | 47 min |
| Jun 1, 4:10 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville | 37 min |
| Jun 1, 4:35 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Franklin, Oneida | 40 min |
| Jun 1, 4:39 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Bonneville, Jefferson, Madison | 35 min |
| Jun 1, 5:13 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bear Lake, Caribou, Franklin, Oneida | 35 min |
| Jun 1, 5:13 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Fremont, Madison, Teton | 47 min |
| Jun 1, 5:47 PM MDT | Severe Thunderstorm Warning | PIH | Bear Lake, Caribou, Franklin | 43 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.